Background Published evaluations of skin disease signs and health-related quality of life (HRQoL) upon therapy withdrawal and retreatment in psoriatic patients are limited to results of drug withdrawal after short-term treatment. Analyses are lacking that evaluate patients' response to retreatment for patients treated successfully long-term. Objective To study the efficacy and safety of adalimumab in patients with long-term clinical responses to adalimumab who then discontinue therapy and are retreated with the same dosing regimen as the initial course. Skin disease signs and patients' HRQoL are evaluated. Methods This post hoc analysis of an open-label study (NCT00195676) included patients who had responded favourably to adalimumab during initial treatment (≥75% improvement in Psoriasis Area and Severity Index [PASI 75 response]) and had maintained good clinical response for an extended period (up to 252 weeks); patients had Physician's Global Assessment (PGA) 0 or 1 before treatment interruption. Following drug withdrawal (up to 40 weeks), all patients were retreated with adalimumab 80 mg initial dose, followed by 40 mg every-other-week for 16 weeks. PASI response and HRQoL were evaluated. Results Of the 133 patients in this analysis, 24 (18%) relapsed during therapy withdrawal. After 16 weeks of retreatment, 75% who relapsed and 89.9% who did not relapse, had a PASI 75 response; 89.5% achieved European Consensus Programme treatment goals after 16 weeks of retreatment. During drug withdrawal, HRQoL disproportionally worsened compared to skin disease signs; HROoL also considerably worsened for patients who did not relapse. Patients regained HRQoL upon retreatment with adalimumab. No new safety signals were identified in this study. Conclusion Retreatment with adalimumab was successful in improving psoriasis skin signs and HRQoL in this subgroup with initial and extended responses to therapy followed by relapse after treatment withdrawal. Patient's HRQoL should be considered, as it may substantially worsen during therapy interruption.
|Original language||English (US)|
|Number of pages||10|
|Journal||Journal of the European Academy of Dermatology and Venereology|
|State||Published - Apr 1 2015|
ASJC Scopus subject areas
- Infectious Diseases